Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 5, 2012, 3:38 PM EDT for 7 counties in Pennsylvania. It was in force for 82 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 5, 2012, 5:00 PM EDT
- In force
- 82 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:50 PM EDT | TSTM WND DMG | Dover, PA | TREE FELL ON HOUSE IN DOVER TOWNSH |
| Aug 5, 4:00 PM EDT | TSTM WND DMG | East Berlin, PA | TREE DOWN ON POWER LINES AND BURNING |
| Aug 5, 4:00 PM EDT | TSTM WND DMG | Paxtonia, PA | SIDING RIPPED OFF HOUSE IN PAXTONIA. |
| Aug 5, 4:00 PM EDT | TSTM WND DMG | York, PA | *** 1 INJ *** TREES DOWN ON CARLISLE AVENUE. ONE FELL ON MOTORCYCLIST |
| Aug 5, 4:07 PM EDT | TSTM WND DMG | Hershey, PA | TREES DOWN IN DERRY TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS51 KCTP 051938
SVRCTP
PAC001-041-043-071-075-099-133-052100-
/O.NEW.KCTP.SV.W.0180.120805T1938Z-120805T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MARYSVILLE TO LAKE MEADE TO HARNEY...MOVING EAST AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
EAST BERLIN AND NEW OXFORD...
LITTLESTOWN AND ROCKVILLE...
ELLENDALE FORGE AND MCSHERRYSTOWN...
STEELTON AND LINGLESTOWN...
RUTHERFORD HEIGHTS AND HIGHSPIRE...
DEHART DAM AND SKYLINE VIEW...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 223 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 4...I-81 BETWEEN MILE MARKERS 45 AND 95...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7737 3996 7738 4038 7713 4051 7647
4009 7638 3972 7657
TIME...MOT...LOC 1938Z 259DEG 22KT 4035 7697 4000 7701
3973 7719
$$
FORECASTER: LAMBERT2 follow-up statements
986
WWUS51 KCTP 052008
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT SUN AUG 5 2012
PAC001-041-099-052017-
/O.CAN.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
ADAMS PA-CUMBERLAND PA-PERRY PA-
408 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY...EASTERN
CUMBERLAND AND ADAMS COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3972 7700 3976 7700 4009 7685 4044 7684
4050 7647 4009 7638 3972 7657
TIME...MOT...LOC 2007Z 266DEG 26KT 4044 7655 4013 7659
3973 7682
$$
PAC043-071-075-133-052100-
/O.CON.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
408 PM EDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR YORK...WESTERN LEBANON...NORTHWESTERN LANCASTER AND SOUTHEASTERN
DAUPHIN COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM FORT INDIANTOWN GAP TO ELIZABETHTOWN TO
CODORUS...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LICKDALE AND JONESTOWN...
MOUNT GRETNA AND WRIGHTSVILLE...
COLUMBIA AND WINTERSTOWN...
MOUNTVILLE AND LANDISVILLE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 244 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 4...I-81 BETWEEN MILE MARKERS 70 AND 93...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7700 3976 7700 4009 7685 4044 7684
4050 7647 4009 7638 3972 7657
TIME...MOT...LOC 2007Z 266DEG 26KT 4044 7655 4013 7659
3973 7682
$$
FORECASTER: LAMBERT658
WWUS51 KCTP 052036
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT SUN AUG 5 2012
PAC043-052044-
/O.CAN.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
DAUPHIN PA-
436 PM EDT SUN AUG 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAUPHIN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3971 7679 4008 7665 4017 7664 4020 7657
4031 7662 4048 7660 4050 7648 4009 7638
3972 7657
TIME...MOT...LOC 2034Z 266DEG 26KT 4045 7629 4014 7634
3974 7657
$$
PAC071-075-133-052100-
/O.CON.KCTP.SV.W.0180.000000T0000Z-120805T2100Z/
LANCASTER PA-LEBANON PA-YORK PA-
436 PM EDT SUN AUG 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN YORK...WESTERN LEBANON AND NORTHWESTERN LANCASTER
COUNTIES...
AT 432 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF JONESTOWN TO
LANDISVILLE TO STEWARTSTOWN...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
GRETNA...JONESTOWN...RHEEMS...WINTERSTOWN...LOGANVILLE...FELTON AND
EAST PROSPECT
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 4...I-81 BETWEEN MILE MARKERS 85 AND 93...I-83
BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING SCATTERED WIND DAMAGE OVER THE
PAST HOUR ACROSS COUNTIES TO THE WEST. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3971 7679 4008 7665 4017 7664 4020 7657
4031 7662 4048 7660 4050 7648 4009 7638
3972 7657
TIME...MOT...LOC 2034Z 266DEG 26KT 4045 7629 4014 7634
3974 7657
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:09 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 5, 12:09 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1209 PM EDT SUN AUG 5 2012 .SYNOPSIS... A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE STATE LATER MONDAY BEFORE BECOMING CENTERED OVER THE REGION MONDAY NIGHT. NOTICEABLY LOWER HUMIDITY AND NEAR NORMAL TEMPERATURES WILL OCCUR FOR MONDAY AND TUESDAY...BEFORE TEMPERATURES AND HUMIDITY TREND UPWARD DURING THE MID-WEEK PERIOD. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... LARGE CLUSTER OF STORMS FROM OVERNIGHT MIDWEST CONVECTION IS SLIDING TO THE NORTHEAST FROM OHIO AND WRN PA. THIS ACTIVITY WILL RUN THROUGH THE NRN TIER COUNTIES EARLY THIS AFTN. THE CLOUDS AND COOLER TEMPS/LOWER CAPES AND LI/S WILL BE FACTORS FOR KEEPING THE STORMS IN THIS CLUSTER SUB-SEVERE UP IN THE NRN COS. CURRENT MIXING AT AND BEHIND THE LINE OF STORMS ARE ONLY BRINGING GUSTS TO 25KTS AT MOST. MORE VERTICAL MIXING AND DOWNWARD MOMENTUM WILL BE NECESSARY FOR SVR. HEAVY RAIN IS THE MOST LIKELY THREAT FROM THESE STORMS. AREAS THAT HAD RAIN YESTERDAY WILL NEED TO BE CLOSELY MONITORED FOR INTENSE BURST OF RAIN THAT COULD MAKE FLASH FLOODING. BUT THE THREAT IS NOT GREAT/WIDESPREAD ENOUGH FOR A WATCH JUST YET. HOWEVER...WITH SUN AND HEATING IN THE CENTRAL AND SERN 2/3RDS OF THE AREA CONTINUES EARLY THIS AFTN...ADDITIONAL STORMS SHOULD FIRE UP SHORTLY - AIDED BY THE FORCING OF THE MCV PASSING THROUGH. ONE COULD SURMISE THAT THE TIMING AND LOCATION OF POSSIBLE SVR CONVECTION THIS AFTN AND EVENING WOULD BE GENERALLY TO THE SE OF THIS CURRENT BATCH OF CONVECTION. BUT THERE ARE BREAKS IN THE LOUDS OVER CENTRAL OH ATTM...AND SPC STILL HAS THE ENTIRE LOCAL AREA IN THE SLIGHT RISK. SO IT IS WAY TOO EARLY TO WRITE OFF THE THREAT OF SVR IN THE E/NERN COS. COLD FRONT OVER DTW/IND SHOULD MOVE INTO THE NWRN COS AROUND SUNSET...AND END ANY SHOWERS. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 AM MONDAY/... COLD FRONTAL BOUNDARY GRADUALLY SLIDES SE ACROSS THE REGION LATE TONIGHT THROUGH THE MID MORNING HOURS MONDAY. HIGH PWAT AIR OF OVER 40 MM WILL RESIDE ACROSS THE LOWER SUSQ VALLEY THROUGH 09Z MONDAY...WHICH WILL MAINTAIN THE THREAT FOR FAIRLY NUMEROUS SHOWERS AND SCATTERED GULLY WASHING TSRA...WITH FREQUENT LIGHTNING AND SOME BRIEF GUSTY WINDS OF 35-45 MPH. SCATTERED SHOWERS AND ISOLATED TSRA SHOULD DIMINISH AFTER MIDNIGHT ACROSS THE NW HALF OF THE CWA...FOLLOWED BY PARTIAL CLEARING...OR AT LEAST LIFTING OF THE CLOUD BASES TO A BKN MID AND HIGH CLOUD DECK. MIN TEMPS WILL RANGE FROM THE U50S NW...TO AROUND 70F IN THE SE. && .LONG TERM /MONDAY THROUGH SATURDAY/... BY MONDAY MORNING...COLD FRONT WILL BE JUST SE OF CWA. WILL TAKE SOME TIME TO CLEAR OUT RESIDUAL MOISTURE IN SOUTHEAST. BUT WITH WESTERLY WINDS...DRIER AIR WILL EVENTUALLY WORK INTO THE BOUNDARY LAYER IN THE SE. PW FALLS BELOW NORMAL STATE WIDE MONDAY. CENTER OF SFC HIGH SETTLES OVER PA MON NIGHT/TUE KEEPING FORECAST DRY. WEAK WAVE OVER SE U.S. SLIDES UP THE COAST FOR WED/THU...NUDGING MOISTURE BACK INTO CWA. SO INTRODUCED SLIGHT CHANCE FOR A TSTM WED/THU AS HUMIDITY BEGINS TO INCREASE. MORE POTENT TROUGH APPROACHES IN NW FLOW FOR THU NIGHT-FRI NIGHT. MODELS HANDLING THIS FEATURE WELL...THOUGH GFS TRIES TO LIFT TROUGH NORTHWARD. EITHER WAY...CHANCE OF SHOWERS/TSTMS FITS THE BILL BEFORE A MAINLY DRY WEEKEND. TEMPERATURES WILL BE NEAR NORMAL TO START THE WEEK...THEN SLOWLY RISE BACK ABOVE NORMAL FOR MIDWEEK. AS HUMIDITY INCREASES LATE WEEK AHEAD OF APPROACHING TROUGH...TEMPS AGAIN GET A BIT MUGGY - EVEN THOUGH THEY REMAIN JUST A FEW DEGREES ABOVE NORMAL. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... MVFR OVER THE WRN TAFS WILL CONTINUE FOR THE NEXT FEW HRS...AS LARGE AREA OF SHRA/TSRA AND LOWER CLOUD DECK SLIDES EAST/NORTHEAST THROUGH THAT REGION. HEATING FROM STRONG SUNSHINE WILL DEVELOP STRONG/SEVERE THUNDERSTORMS. A COLD FRONT WILL SLIDE THROUGH THE NW BY 00Z...BUT WILL TAKE UNTIL AT LEAST 06Z TO PUSH THROUGH THE SERN TERMINALS. FOG AND LOW CLOUDS ARE POSSIBLE LATER TONIGHT AFTER THE FROPA. MON SEEMS VFR AFTER ANY EARLY FOG/STRATUS. OUTLOOK... .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. .TUE-THU...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/LAMBERT NEAR TERM...DANGELO SHORT TERM...LAMBERT LONG TERM...LAMBERT/RXR AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Aug 5, 2:01 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 201 AM EDT SUN AUG 5 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-060615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 201 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS WILL FORM ALONG AND WELL AHEAD OF A POTENT COLD FRONT THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF LOCALIZED DAMAGING WINDS STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH...ALONG WITH VERY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED STRONG WIND GUSTS...WIND DAMAGE...HAIL...AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD PROCEDURES. LAMBERT
In the hours before
Special weather statement, Aug 5, 2:09 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT SUN AUG 5 2012
PAZ035-036-051915-
FRANKLIN PA-FULTON PA-
209 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN AND
SOUTHERN FULTON COUNTIES THROUGH 315 PM EDT ...
AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HARRISSONVILLE TO HANCOCK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT MCCONNELLSBURG...
MERCERSBURG...ST. THOMAS...UPPER STRASBURG...SCOTLAND AND
FAYETTEVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 163 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 21.
LAT...LON 3972 7828 3976 7826 3986 7824 3996 7816
4006 7759 3988 7753 3972 7769
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 2:21 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT SUN AUG 5 2012
PAZ049>053-051900-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
221 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL UNION...
EASTERN SNYDER...MONTOUR...NORTHUMBERLAND AND WEST CENTRAL COLUMBIA
COUNTIES THROUGH 3 PM EDT...
AT 215 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM LINNTOWN TO FREEBURG TO RICHFIELD...MOVING NORTHEAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WEST
MILTON...MCEWENSVILLE...TURBOTVILLE AND HUMMELS WHARF.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 230...I-180 BETWEEN MILE MARKERS 1
AND 3.
LAT...LON 4102 7651 4075 7665 4067 7704 4068 7714
4073 7719 4083 7710 4085 7698 4109 7683
4116 7666 4116 7659 4120 7653 4124 7644
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 2:28 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT SUN AUG 5 2012
PAZ041-042-046-051915-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
228 PM EDT SUN AUG 5 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND SULLIVAN
COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR COGAN STATION...MOVING
TO THE EAST NORTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL AFFECT BARBOURS...KETTLE CREEK GORGE...EAGLES MERE
AND DUSHORE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14.
LAT...LON 4156 7637 4141 7631 4124 7704 4133 7709
4142 7708 4154 7688 4159 7673
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 2:56 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT SUN AUG 5 2012
PAZ028-046-049>053-056>058-052000-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MONTOUR PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-UNION PA-
256 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES
THROUGH 4 PM EDT...COLUMBIA...MONTOUR...NORTHEASTERN JUNIATA...
NORTHEASTERN PERRY...NORTHERN DAUPHIN...NORTHUMBERLAND...
SNYDER...SOUTHEASTERN LYCOMING...UNION AND WEST CENTRAL SCHUYLKILL...
AT 250 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELIMSPORT TO THOMPSONTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
SOME OF THE STORMS WITHIN THIS LINE. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT DELAWARE
RUN...MONTGOMERY...VICKSBURG...AND NEW COLUMBIA...MUNCY...
WINFIELD...LINNTOWN...AND LEWISBURG...LAIRDSVILLE AND SUNBURY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 196 AND 241...I-180 BETWEEN MILE MARKERS 1
AND 14.
LAT...LON 4055 7659 4048 7725 4055 7740 4067 7736
4069 7730 4070 7735 4083 7730 4119 7701
4130 7631 4121 7632 4113 7627
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 3:01 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SUN AUG 5 2012
PAZ036-063>065-052000-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
301 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
FRANKLIN...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES
THROUGH 4 PM EDT...
AT 255 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SHIPPENSBURG TO CASHTOWN TO RINGGOLD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
CASHTOWN...WALNUT BOTTOM...SEVEN STARS...GETTYSBURG...YORK SPRINGS
AND LAKE MEADE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 234...I-81 BETWEEN
MILE MARKERS 1 AND 48.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4023 7702 3997 7686 3972 7707 3973 7788
3990 7773 4012 7763
FORECASTER: LAMBERTSpecial weather statement, Aug 5, 3:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT SUN AUG 5 2012
PAZ041-042-046-052015-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
315 PM EDT SUN AUG 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LYCOMING
AND SULLIVAN COUNTIES THROUGH 415 PM EDT...
AT 311 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OVERTON TO KETTLE CREEK GORGE TO BARBOURS TO HUGHESVILLE...MOVING
NORTHEAST AT 30 MPH.
BRIEF WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PICTURE ROCKS...MUNCY
VALLEY...BIGGERTOWN...LAPORTE AND RICKETTS GLEN STATE PARK.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 118.
LAT...LON 4131 7630 4130 7631 4131 7641 4126 7646
4120 7681 4136 7694 4143 7679 4158 7658
4155 7624 4154 7621
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:09 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 66 min |
| Aug 5, 2:21 PM EDT | Special Weather Statement | CTP | Montour, Northumberland, Snyder | 39 min |
| Aug 5, 2:28 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 47 min |
| Aug 5, 2:56 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 64 min |
| Aug 5, 3:01 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 59 min |
| Aug 5, 3:15 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Aug 5, 3:48 PM EDT | Special Weather Statement | CTP | Schuylkill | 57 min |
| Aug 5, 4:00 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 60 min |
| Aug 5, 4:10 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 3 hr |
| Aug 5, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.